MAUDE Adverse Event Report: INPECO SA APTIO AUTOMATION; LABORATORY AUTOMATION SYSTEM

INPECO SA APTIO AUTOMATION; LABORATORY AUTOMATION SYSTEM
Model Number AP2
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/25/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
From the log files analysis provided by the product distributor, it was found that: sid (b)(6) arrived at the stago sta-r analyzer first, followed by sid (b)(6).After the processing at the analyzer, the sid (b)(6) was released but it was returned with the sid of the following sample tube.Then, the sid (b)(6) was processed by the analyzer.The sid was correctly read at the barcode reader at the exit of the module, but it was released with the error sc00e "duplicate sample id".The real sid (b)(6) followed the path for sid (b)(6): in this case, it was sent to sorting rack of iom since it did not have any pending test order to be performed.The real sid (b)(6) was sent to priority output rack of the iom since it was flagged with the error sc00e.In both cases, since the sample tubes were sent to specific racks, they shall be manually managed by the laboratory operator, who became aware of the event.No impact on patient care was reported, and no incorrect results were generated.The investigation is still ongoing to identify the root cause.
 
Event or Problem Description
The customer reported that a tube with sample identification number (sid) (b)(6) was released by the stago sta-r analyzer interface module with the error sc00e "duplicate sample id".According to the graphical user interface, that sid was located in a sorting rack of the input output module (iom), but when the operator took the sample tube from the sorting rack, he saw that the sid was not (b)(6).The real sid (b)(6) was in another rack of the iom named (b)(6).The stago sta-r analyzer is not under inpeco responsibility and it is connected to the inpeco aptio automation system through an interface module, composed by a "pick and place" robotic sample moving device designed to transfer the sample tubes to and from the analyzer.The interface module has a barcode reader at the exit of the module, which reads the sid on the label of the sample tube.
 
Additional Manufacturer Narrative
The initial report (3010825766-2021-00007) has been submitted on (b)(6) 2021.Additional information: according to the investigation, the root cause of the event is a firmware bug which might lead to the release of a sample tube with the wrong id from the stago star interface module.Inpeco has released a new firmware version.The upgrade to this version has not been evaluated mandatory in terms of recall.The probability of occurrence of the issue has been evaluated already improbable since no other cases have been reported from the field and it has not been possible to reproduce the event in house.Moreover, the operators have the possibility to become aware of the issue thanks to the error sc00e "duplicate sample id" associated to the sample tube wrongly identified as duplicate.

Brand Name
APTIO AUTOMATION
Common Device Name
LABORATORY AUTOMATION SYSTEM
Manufacturer (Section D)
INPECO SA
via torraccia 26
novazzano, 6883
SZ  6883
Manufacturer (Section G)
INPECO SPA
via givoletto 15
val della torre, 10040
IT   10040
Manufacturer Contact
eva balzarotti
via torraccia 26
novazzano, 6883
SZ   6883
MDR Report Key11642219
Report Number3010825766-2021-00007
Device Sequence Number3050000
Product Code CEM
UDI-Device Identifier07640172342008
UDI-Public(01)07640172342008(11)190128
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K121012
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAP2
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/12/2021
Supplement Date Received by Manufacturer12/03/2021
Initial Report FDA Received Date04/09/2021
Supplement Report FDA Received Date12/17/2021
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown